MAUDE Adverse Event Report: DEPUY SPINE INC VIPER SYSTEM POLY SCREWDRIVER SHAFT, CANN; DRIVER, PROSTHESIS

DEPUY SPINE INC VIPER SYSTEM POLY SCREWDRIVER SHAFT, CANN; DRIVER, PROSTHESIS
Model Number 286720000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2022, upon inspection of kits in cpd decontamination, it was discovered that the very tip of the viper threaded drivers were broken off.This particular broken tip was extremely hard to see without the trained eye viewing the instrument.Other kits were then inspected, and the broken tip threaded drivers were removed.This report involves one viper system poly screwdriver shaft, cann.This is report 5 of 7 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The initial reporter is a j&j employee.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: a product investigation was conducted.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the tip of poly scw driver shft, cannultd, was broken.The tip broken was not returned.No other issues were observed.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.A dimensional inspection for the poly scw driver shft, cannultd was unable to be performed due to post manufacturing damage.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the poly scw driver shft, cannultd would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H3, h4, h6: a review of the receiving inspection (ri) for poly scw driver shft, cannultd was conducted identifying that lot number ui188732 was released in one batch.Supplier: orchid bridgeport batch1: lot qty of 93 units were released on 29 oct 2013 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER SYSTEM POLY SCREWDRIVER SHAFT, CANN
Common Device Name
DRIVER, PROSTHESIS
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key15690242
Report Number1526439-2022-01885
Device Sequence Number6801978
Product Code HWR
UDI-Device Identifier10705034214177
UDI-Public10705034214177
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286720000
Device Catalogue Number286720000
Device Lot NumberUI188732
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/06/2022
Supplement Date Received by Manufacturer12/02/2022
Initial Report FDA Received Date10/28/2022
Supplement Report FDA Received Date12/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/29/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
POLY SC DRIVER SHAFT CANULATED.; POLY SC DRIVER SHAFT CANULATED.; POLY SC DRIVER SHAFT CANULATED.; POLY SC DRIVER SHAFT CANULATED.; POLY SC DRIVER SHAFT CANULATED.; POLY SC DRIVER SHAFT CANULATED.
Patient SexUnknown